Missouri, 2016Damaging Wind in Missouri, March 30, 2016
March 30, 2016 · NWS EAX · 1 event in 1 county or zone
On a day where most storms were sub-severe, one storm produced some isolated wind damage in Booneville, Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On a day where most storms were sub-severe, one storm produced some isolated wind damage in Booneville, Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 30, 3:11 PM CST, 11 minutes earlier.
Area forecast discussion, Mar 30, 3:11 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
411 PM CDT WED MAR 30 2016
.DISCUSSION...
Issued at 411 PM CDT WED MAR 30 2016
Strong surface low over SE Nebraska has caused warm/moist air
advection into the area, with a warm sector characterized by
temperatures in the upper 60s to lower 70s and dewpoints in the
upper 50s to lower 60s. Cloud cover over the area has prevented
robust destabilization; however, there is enough instability present
to produce a few thunderstorms this evening, some strong to severe.
Expect some modest increase in instability with time as another hour
or two of potential heating within breaks in the clouds. With deep
layer shear approaching 35 to 45 kts through the night the
CAPE/shear relationship should be adequate to get a few strong
updrafts, and perhaps some severe storms. As of 20z and 21z winds
within the warm sector have veered a bit to around 200 degrees and
that should mitigate some of the low level turning, and might even
mitigate some of the convergence along the dry line, which is
running from SE Nebraska down to central Oklahoma. As the night
progresses expect storms that form along the dryline to eventually
congeal into a complex, that could include some embedded
supercellular activity. Low level shear should increase through the
night, which may bring into play some embedded spin-ups within any
line segments or QLCS structures. Expect these storms to move into
eastern Kansas and western Missouri by 4 pm to 5 pm, and into the KC
Metro area by 6 pm to 8 pm. The main hazards with these storms will
be wind and hail, although with ample low level shear an isolated
brief tornado or two could form.
Expect this activity to move out of the area during the overnight
hours and into central/eastern Missouri by midnight, if not a little
sooner. Upon cold frontal passage a drier air mass will move into
the area. Once the main mid level trough moves through the northern
and central plains it will have less than favorable atmosphere for
precipitation production, thus expect only some light showers across
far northern Missouri. Once those showers move out by Thursday and
Thursday night, cooler temperatures are in store for the rest of the
week and into the early weekend. Temperatures then warm up for the
early part of next week, then for the late part of the week another
chance for some light rain.
&&
.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1230 PM CDT WED MAR 30 2016
Ceilings through the early to mid afternoon hours will continually
rise and fall above and below MVFR threshold for the next couple
hours before settling into a VFR range for the afternoon. A line of
thunderstorms will likely affect each terminal around 00z and should
only last for an hour or two. Handled that concern with a 3 or 4 hour
TEMPO depending on site, mainly to deal with uncertainty of arrival
that far in advance. Will likely be able to refine timing as the
event approaches. Expect storms to clear the terminals before 04z,
and shortly thereafter a cold front will move through and cause winds
to shift from southerly to westerly then eventually northwesterly by
early Thursday morning.
&&
.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&
DISCUSSION...Leighton
AVIATION...Leighton
Hazardous weather outlook, Mar 30, 3:59 AM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 AM CDT WED MAR 30 2016
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
459 AM CDT WED MAR 30 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...TODAY AND TONIGHT
STRONG TO SEVERE STORMS ARE POSSIBLE TODAY...WITH GREATEST CONCERN
HEADING INTO THE EVENING HOURS. STRONG WINDS AND LARGE HAIL WILL BE
THE PRIMARY THREATS. TORNADO THREAT IS LOW FOR MUCH OF THE AREA
WITH HIGHEST PROBABILITY ACROSS EASTERN KANSAS AND NORTHWEST
MISSOURI.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/EAX/HWO
Thunderstorm Wind, Cooper
- When
- March 30, 3:22 PM CST
- Where
- Cooper County, 1.28 mi WSW of Boonville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.960, -92.750
Several large trees were blown down in the city of Booneville, Missouri and power outages were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Arizona, March 30, 20162 deaths · 1 event
- Tornadoes and Hail in Oklahoma, March 30, 20167 injured · $3.9 million · EF2 · 22 events
- Tornadoes and Flash Flooding in Mississippi, March 30 to 31, 2016$2.1 million · EF1 · 86 events
- Tornadoes and Flash Flooding in Arkansas, March 30 to 31, 20161 injured · $275,000 · EF1 · 4 events
- Flash Flooding and Flood in Arkansas, March 30 to 31, 2016$1.0 million · 6 events
- Hail and Damaging Winds in Texas, March 30, 2016$111,000 · 2.5 in hail · 32 events
- Flash Flooding and Hail in Arkansas, March 30 to 31, 2016$50,000 · 1 in hail · 20 events
- Tornado and Flooding in Kansas, March 30 to 31, 2016$5,000 · EF0 · 28 events
- Hail and Damaging Wind in Iowa, March 30, 2016$20,000 · 1.5 in hail · 12 events
- Flash Flooding and Hail in Louisiana, March 30 to 31, 2016$20,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Missouri, March 30, 2016$15,000 · 1.25 in hail · 13 events
- Hail and Lightning Strikes in Illinois, March 30, 2016$10,000 · 1.25 in hail · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 617660.